MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 400CC CLOSED WOUND SUCTION KIT; CWS 400 KIT

C.R. BARD, INC. (COVINGTON) -1018233 400CC CLOSED WOUND SUCTION KIT; CWS 400 KIT
Model Number V0043610
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the product was holding air but trocar was dull and customer had to cut first to put in.Per follow up response received on 07dec2020, the device was suctioning as intended once it was placed.The skin had to be cut using a blade in order to get the drain tubing through.The trocar was not sharp enough to penetrate the skin.No negative impact other than a small delay.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿inspection results (measurement, testing data) not verified by iqa assignee ¿.The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "instructions for use: 1.The surgeon should irrigate the wound with sterile fluid and then suction the irrigating fluid and gross debris from the operative site.2.Tubes should lie flat and in line with the anticipated skin exit.To facilitate later removal by manual traction, the tubing should not be curled, pinched, or sutured internally.3.Positioning of the drain in the body cavity, as well as the number of drains indicated, should be determined by the surgeon.4.Drain tubing should be placed within the wound by approximating the areas of critical fluid collection.5.Care must be taken to ensure that all drain perforations or channels lie completely within the wound or cavity to be drained.6.Taping or a triple loop suture (around and not through the tubing) will aid in preventing accidental drain placement.7.Deep drainage is best accomplished by using one or more drains for each level of tissue.Each level should be evacuated by a separate vacuum source.8.Care must be exercised to avoid damage to the drain (refer to warnings).The tubing should be repeatedly checked during closure for free motion to avoid breakage and/or fragment retention within the wound.9.When using a trocar please follow these instructions: 9.I.) with one drain: draw drain using trocar from inside to outside of wound.Ensure that perforated section of the drain is within the critical fluid collection areas of wound.Remove trocar only by cutting the drain one inch from the end of the trocar.Trim non-perforated section of drain to desired length.Attach non-perforated section of drain either to an evacuator inlet port or to a y-connector.9.Ii.) with two single drains: follow instruction #9.I for each of the two drains separately.9.Iii.) with a double drain: draw drain using trocar from inside to outside of wound.Ensure that desired perforated region of the drain is within the critical fluid collection areas of wound.Cut the outer portion of the drain (outside the wound area) in the middle of the perforated region.Attach non-perforated section of the inserted drain to an evacuator inlet port or to a y-connector.After cutting (as mentioned above), the second half of this drain can be used separately.If you are not using the second half then dispose of it as per the hospital protocol.10.Attach drain to evacuator tubing via the y-connector.11.Insert free end of evacuator y-tubing into evacuator suction port a.12.Fully compress evacuator by hand and close drain port b.Unit is now operational.13.To empty unit, clamp y-tubing.Open drain port b.Hold unit with open port at bottom and compress until fluid is removed.14.For continued wound evacuation, compress unit fully and close drain port b.Release clamp on y-tubing.Note: in case drain should migrate, there is a white barium sulfate line on the entire length of the tubing that will show up on an x-ray." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the product was holding air but trocar was dull and customer had to cut first to put in.Per follow up response received on (b)(6)2020, the device was suctioning as intended once it was placed.The skin had to be cut using a blade in order to get the drain tubing through.The trocar was not sharp enough to penetrate the skin.No negative impact other than a small delay.

Brand Name
400CC CLOSED WOUND SUCTION KIT
Common Device Name
CWS 400 KIT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11059132
Report Number1018233-2020-21929
Device Sequence Number11445945
Product Code GCY
UDI-Device Identifier00801741051586
UDI-Public(01)00801741051586
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberV0043610
Device Catalogue NumberV0043610
Device Lot NumberNGEU2135
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer03/21/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;